×

zbMATH — the first resource for mathematics

On the identity of Keldych solutions. (English) Zbl 0642.31005
This paper is motivated by the following question originally posed by J. Lukeš and recently communicated to the author by I. Netuka: Let U be a relatively compact open subset of a “nice” \({\mathcal P}\)-harmonic space \((X,^*{\mathcal H})\). Let f be a continuous real function on the boundary \(U^*\) of U such that the generalized solution \(H^ Uf\) of the Dirichlet problem and the function \(D^ Uf\) associated to the solution of the weak Dirichlet problem coincide. Does this imply that \(Af=H^ Uf\) for every Keldych operator A for U? Here a Keldych operator for U is a positive linear map A from the space \({\mathcal C}(U^*)\) of all continuous real functions on \(U^*\) into the space \({\mathcal H}(U)\) of all harmonic functions on U such that \(A(h|_{U^*})=h|_ U\) for every function \(h\in {\mathcal C}(\bar U)\) which is harmonic on U. We recall that \(H^ U\) and \(D^ U\) are Keldych operators given by \(H^ Uf(x)=\epsilon_ x^{\complement U}(f)\) and \(D^ Uf(x)=\epsilon_ x^{\beta (\complement U)}(f)\) where \(\beta\) (\(\complement U)\) is the essential base of \(\complement U.\)
As we shall see already the heat equation on \({\mathbb{R}}^ 2\) provides an example showing that the answer is negative. However, it will turn out that for every harmonic space the answer is positive if we modify the original question allowing only Keldych operators A which satisfy \(A(p|_{U^*})\leq p|_ U\) for every potential p on X.
MSC:
31D05 Axiomatic potential theory
PDF BibTeX XML Cite
Full Text: EuDML
References:
[1] J. Bliedtner W. Hansen: Simplicial cones in potential theory. Inventiones math. 29 (1975), 83-110. · Zbl 0308.31011
[2] J. Bliedtner W. Hansen: Cones of hyperharmonic functions. Math. Z. 151 (1976), 71 - 87. · Zbl 0319.31011
[3] J. Bliedtner W. Hansen: Simplicial cones in potential theory II (approximation theorems). Inventiones math. 46 (1978), 255-275. · Zbl 0369.31005
[4] J. Bliedtner W. Hansen: The weak Dirichlet problem. J. Reine Angew. Math. 348 (1984), 34-39. · Zbl 0536.31009
[5] M. Brelot: Sur un théorème de prolongement fonctionnel de Keldych concernant le problème de Dirichlet. J. Analyse Math. 8 (1960/61), 273-288. · Zbl 0111.09604
[6] W. Hansen: Convergence of balayage measures. Math. Ann. 264 (1983), 437-446. · Zbl 0507.31003
[7] W. Hansen: Harmonic and superharmonic functions on compact sets. Illinois J. Math., 29(1985), 103-107. · Zbl 0545.31009
[8] J. Hyvönen: On the harmonic continuation of bounded harmonic functions. Math. Ann. 245(1979), 151-157. · Zbl 0402.31005
[9] M. V. Keldych: On the solvability and stability of the Dirichlet problem. (in russian), Usp. Mat. Nauk SSSR 8 (1941), 171-231.
[10] J. Lukeš: Théorème de Keldych dans la théorie axiomatique de Bauer des fonctions harmoniques. Czech. Math. Journal 24 (1974), 114-125. · Zbl 0308.31010
[11] J. Lukeš: Functional approach to the Brelot-Keldych theorem. Czech. Math. Journal 27 (1977), 609-616. · Zbl 0391.31006
[12] J. Lukeš J. Malý: On the boundary behaviour of the Perron generalized solution. Math. Ann. 257 (1981), 355-366. · Zbl 0461.31003
[13] J. Lukeš I. Netuka: The Wiener type solution of the Dirichlet problem in potential theory. Math. Ann. 224 (1976), 173-178. · Zbl 0319.31009
[14] A. F. Monna: Het probleem van Dirichlet. Nieuw Arch. Wisk. 19 (1938), 249-256. · JFM 64.1163.02
[15] A. F. Monna: On the Dirichlet problem and the method of sweeping out. Nederl. Akad. Wetensch. Proc. 42 (1939), 491-498. · Zbl 0023.04403
[16] I. Netuka: The classical Dirichlet problem and its generalizations. Potential theory Copenhagen 1979. Lecture Notes in Mathematics, Vol. 787, Berlin, Heidelberg, New York: Springer 1980. · Zbl 0432.31013
[17] I. Netuka: The Dirichlet problem for harmonic functions. Amer. Math. Monthly 87 (1980), 621-628. · Zbl 0454.31002
[18] N. Ninomiya: Sur le caractère fonctionelle de la solution du problème de Dirichlet. Math. J. Okayama Univ. 2 (1952), 41-48. · Zbl 0047.09702
[19] H. Schirmeier U. Schirmeier: Einige Bemerkungen über den Satz von Keldych. Math. Ann. 236 (1978), 245-254. · Zbl 0365.31002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.